MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Three (3) attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (model zxt150, +16.5 diopter) was explanted in a secondary surgical procedure, because the patient was not happy with the outcome.Reportedly, a different lens with the same diopter size was implanted as a replacement.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens was implanted in the eye of a male patient on (b)(6) 2016.Reportedly, the patient's vision was not clear even with the glasses, and he was experiencing starbusts.The lens was exchange on (b)(6) 2017.No incision enlargements, no sutures were used and no patient post-op injury was reported.No further information was provided.Date of birth: (b)(6).Sex/gender: male if implanted, give date: (b)(6) 2016.If explanted, give date: (b)(6) 2017.Device available for evaluation? yes.Returned to manufacturer on: 09/08/2017.Device evaluated by manufacturer? no.Reason for non-evaluation: device evaluation anticipated but not yet begun.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens (iol) was returned at the manufacturing site on 09/07/2017 and not on 09/08/2017 as reported in the previous supplemental mdr.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site cut in pieces, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6847545
Report Number9614546-2017-00843
Device Sequence Number60189
Product Code POE
UDI-Device Identifier05050474605138
UDI-Public(01)05050474605138(17)210806
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/06/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/07/2017
10/06/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/02/2017
10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR